MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52542
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during inspection of the device, a hair was observed within the unopened packaging of a cxi support catheter.The device was not used for a procedure.
 
Additional Manufacturer Narrative
Event summary: as reported, during inspection of the device, a hair was observed within the unopened packaging of a cxi support catheter.The device was not used for a procedure.Investigation - evaluation: a visual inspection of a device photo was conducted.A document-based investigation was performed including a review of complaint history, device history record (dhr), manufacturing instructions, quality control data, and the instructions for use (ifu).The complainant did not return the complaint device to cook for investigation.A photo was provided by the user showing a foreign object inside the unopened packaging.This provides evidence that the complaint device was manufactured out of specification.In response to this incident, cook completed a review of the dhr.The dhr for the reported device lot records no non-conformances.A database search for complaints on the reported lot found no additional lot related complaints from the field.At this time, cook concluded that no additional non-conforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that the cause of this event is a manufacturing and quality control deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key14237179
Report Number1820334-2022-00663
Device Sequence Number5015666
Product Code KRA
UDI-Device Identifier00827002525429
UDI-Public(01)00827002525429(17)241107(10)14327064
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/07/2024
Device Model NumberG52542
Device Catalogue NumberCXI-4.0-35-135-P-NS-0
Device Lot Number14327064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown